Alert archive / Illinois / Flash Flood Warnings in 2010
Flash Flood Warning 44, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 8, 2010, 11:34 AM CDT for Bond County, Illinois. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2010, 11:34 AM CDT (16:34 UTC)
- Expired
- Jul 8, 2010, 5:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Bond County, IL
The radar
The St Louis radar (KLSX), 117 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 11:41 AM CDT | FLASH FLOOD | 8 Ne Greenville, IL | WATER RESCUE IN PROGRESS FOR A WOMAN TRAPPED IN HER CAR IN FLOOD WATERS ON HASTINGS CEMETARY ROAD AT DRY BRANCH CREEK. 2 FIRE DEPT ON SCENE FOR RESCUE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1207 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
705
WGUS53 KLSX 081634
FFWLSX
ILC005-082230-
/O.NEW.KLSX.FF.W.0044.100708T1634Z-100708T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1134 AM CDT THU JUL 8 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOND COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 530 PM CDT THURSDAY
* AT 1123 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THAT 2 TO 3 INCHES OF RAINFALL HAS OCCURRED THIS MORNING
ACROSS THE WARNED AREA. ADDIITONAL THUNDERSTORMS CONTINUE TO
DEVELOP AND MOVE OVER THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS
UP TO 1 INCH ARE POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY BE IMPACTED INCLUDE...THE EAST FORK
OF SHOAL CREEK...SHOAL CREEK...DORRIS CREEK...INDIAN CREEK...
KINSBURY BRANCH...AND DRY BRANCH. SIGNIFICANT RISES ARE EXPECTED
ON GOVERNOR BOND LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3895 8927 3894 8926 3893 8927 3886 8944
3874 8948 3874 8954 3894 8959 3903 8927
3903 8926
$$
CVKING2 follow-up statements
170
WGUS73 KLSX 081656
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1156 AM CDT THU JUL 8 2010
ILC005-082230-
/O.CON.KLSX.FF.W.0044.000000T0000Z-100708T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-
1156 AM CDT THU JUL 8 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BOND COUNTY UNTIL 530 PM
CDT...
AT 1141 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A WATER RESCUE IN
PROGRESS FOR A WOMAN TRAPPED IN HER CAR IN FLOOD WATERS ON HASTINGS
CEMETARY ROAD AT DRY BRANCH CREEK.
RUNOFF FROM THE EXCESSIVE RAINFALL THAT OCCURRED THIS MORNING WILL
CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL BE IMPACTED
INCLUDE...THE EAST FORK OF SHOAL CREEK...SHOAL CREEK...DORRIS
CREEK...INDIAN CREEK...KINSBURY BRANCH...AND DRY BRANCH. SIGNIFICANT
WATER LEVEL RISES ARE EXPECTED ON GOVERNOR BOND LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE
TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND
CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND
PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS
OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
&&
LAT...LON 3895 8927 3894 8926 3893 8927 3886 8944
3874 8948 3874 8954 3894 8959 3903 8927
3903 8926
$$
CVKING855
WGUS73 KLSX 082233
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
533 PM CDT THU JUL 8 2010
ILC005-082245-
/O.EXP.KLSX.FF.W.0044.000000T0000Z-100708T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-
533 PM CDT THU JUL 8 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BOND COUNTY HAS
BEEN ALLOWED TO EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN OF LATE THIS MORNING HAS ENDED OVER
THE WARNED AREA...AND STREAMS AND CREEKS IN THE WARNED AREA HAVE
RECEDED.
HOWEVER...THUNDERSTORMS WILL BE SCATTERED ACROSS SOUTHWEST ILLINOIS
THIS EVENING...AND A FEW OF THESE WILL STILL BE CAPABLE OF PRODUCING
HEAVY DOWNPOURS.
LAT...LON 3895 8927 3894 8926 3893 8927 3886 8944
3874 8948 3874 8954 3894 8959 3903 8927
3903 8926
$$
TRUETTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 9:36 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 8, 9:36 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 936 AM CDT THU JUL 8 2010 .UPDATE... /931 AM CDT THU JUL 8 2010/ QUICK UPDATE TO THE FORECAST TO REDUCE POPS THIS MORNING BASED ON COVERAGE AND INCREASE POPS THIS AFTERNOON BASED ON MCV ENTERING SOUTHWEST MISSOURI THAT WILL RIDE NORTHEAST ALONG/AHEAD OF FRONTAL BOUNDARY. THREAT OF LOCALLY HEAVY RAINFALL CERTAINLY EXISTS BUT THANKFULLY FLASH FLOOD GUIDANCE IS QUITE HIGH SOUTH OF INTERSTATE 70 WHERE THIS CLUSTER OF SHOWERS AND SCT THUNDERSTORMS WILL TRAVERSE. CVKING && .DISCUSSION... /352 AM CDT THU JUL 8 2010/ MDLS ARE IN GOOD AGREEMENT WITH FROPA AND PRECIP THRU THE END OF THE WEEK. HAVE THEREFORE MADE ONLY MINOR CHANGES TO THE PREV FCST. CDFNT IS STILL EXPECTED TO PUSH THRU THE CWA TODAY. ONGOING SHRA IS EXPECTED TO DIMINISH LATER THIS MORNING BEFORE INTENSIFYING AGAIN THIS AFTERNOON WITH DAYTIME HEATING. PRECIP WILL CONTINUE TO PUSH S AS WELL AS THE ASSOC CDFNT. TRENDED AT OR BELOW THE COOLEST MOS FOR TEMPS THRU THE WEEKEND AS A LARGE SFC RIDGE SETTLES INTO THE REGION. WITH DEWPOINTS BEHIND THE FNT IN THE MID 60S TO UPPER 50S...EXPECT OVERNIGHT LOWS TO BOTTOM OUT NEAR THESE DEWPOINT TEMPS WITH AMPLE RADIATIVE COOLING AND LIGHT WINDS. TEMPS BEHIND THE FNT HAVE BEEN IN THE UPPER 70S YDA. WITH MORE SUN EXPECTED THIS WEEKEND...HAVE TRENDED ABV THESE TEMPS BUT STILL BELOW MOS. PREV FCST STILL ON TRACK AND HAVE MADE LITTLE IF ANY CHANGES TO PREV FCST TO MON AND BEYOND. TILLY && .AVIATION... /645 AM CDT THU JUL 8 2010/ GROUND FOG AND LOW CIGS A NUISANCE THIS MORNING AS A SURFACE COLD FRONT ACROSS CENTRAL MO INTO NORTHWESTERN IL PER 11Z SURFACE ANALYSIS SLOWLY WOBBLES SOUTHEASTWARD THRU THE TERMINALS. ANTICIPATE LOW LIFR-IFR VSBY-CIG CONDITIONS AT KUIN-KCOU TO LIFT AND IMPROVE IN THE NEXT HOUR OR TWO...BUT REMAINING MVFR INTO EVENING UNTIL DRIER AIR BEGINS TO INVADE AT LOWER LEVELS. WITH THE NATURE OF THE SUB- TROPICAL UNSTABLE AIRMASS ALONG AND AHEAD SURFACE COLD FRONT...AND PREVIOUS DAYS OUTCOMES...CONFIDENT TSRA CHANCES ARE CONFINED ALONG AND SOUTH OF THE I-70 CORRIDOR AND INITIATION SHOULD BEGIN AROUND MIDDAY WITH DAYTIME HEATING AND CONTINUE THRU EVENING. WILL NEED TO MONITOR CLOSELY...SHOULD TSRA IMPACT TERMINALS IFR IMPACTS SHOULD BE EXPECTED. WEAK WEST-SOUTHWESTERLY FLOW AT PRESENT SHOULD REVERT NORTHWESTERLY WITH FRONTAL PASSAGE AND CONDITIONS SHOULD IMPROVE TO VFR INTO THE END OF THE TAF PERIOD AS THE SURFACE COLD FRONT EXITS THE REGION. SPECIFICS FOR KSTL...ADJACENT TERMINALS PRESENTLY HIGHLIGHTING IFR-MVFR CONDITIONS. WILL TEMPO MVFR POTENTIAL FOR THE FIRST FEW HOURS OF THE FORECAST IN CONCERT WITH A SLOW MOVING LINE OF HEAVY SHOWERS PER WSR-88D RETURNS. THEREAFTER BY 16Z THE FOCUS TURNS TOWARDS THE LIKELIHOOD OF TSRA. PER PREVIOUS DAYS OBSERVATIONS WILL TEMPO IFR IMPACTS FROM ANTICIPATED TSRA INTO 20Z AND LEAVE VCTS FOR THE REMAINDER OF THE FORECAST. SIPPRELL && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 8, 5:13 AM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 513 AM CDT THU JUL 8 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 513 AM CDT THU JUL 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE REGION THROUGH TONIGHT. LOCALLY HEAVY RAINFALL AND GUSTY WINDS TO 40 MPH ARE POSSIBLE WITH THE STRONGEST STORMS...BUT NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED. MODERATE FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI AND MISSOURI RIVERS. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS CONTINUES FOR PORTIONS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS ON FRIDAY. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS. AT THIS TIME...WIDESPREAD OR ORGANIZED SEVERE STORMS ARE NOT EXPECTED. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY. MODERATE FLOODING IS FORECAST ALONG PARTS OF THE MISSISSIPPI AND MISSOURI RIVERS. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
In the hours before
Local storm report, Jul 8, 10:39 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1039 AM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM FLASH FLOOD COLUMBIA 38.95N 92.33W
07/07/2010 BOONE MO DEPT OF HIGHWAYS
11505 SMITH HATCHERY RD S COOPERS LANDING
&&
MILLERLocal storm report, Jul 8, 10:40 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1040 AM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 AM FLOOD COLUMBIA 38.95N 92.33W
07/08/2010 BOONE MO DEPT OF HIGHWAYS
BRUSHWOOD LAKE RD OFF SCOTT BLVD
&&
MILLERLocal storm report, Jul 8, 10:42 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1042 AM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM FLOOD COLUMBIA 38.95N 92.33W
07/08/2010 BOONE MO DEPT OF HIGHWAYS
GILLESPIE BRIDGE AND COATS LN
&&
MILLERLocal storm report, Jul 8, 10:44 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1044 AM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM FLOOD COLUMBIA 38.95N 92.33W
07/08/2010 BOONE MO DEPT OF HIGHWAYS
GILLESPIE BRIDGE AND COATS LN
&&
MILLERLocal storm report, Jul 8, 10:45 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1045 AM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM FLOOD COLUMBIA 38.95N 92.33W
07/08/2010 BOONE MO DEPT OF HIGHWAYS
STONE DR AT DRIPPING SPRINGS
&&
MILLERLocal storm report, Jul 8, 10:47 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1047 AM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLOOD COLUMBIA 38.95N 92.33W
07/08/2010 BOONE MO DEPT OF HIGHWAYS
STRAWN RD NEAR I-70 DR SOUTHWEST
&&
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:17 PM CDT | Areal Flood Advisory | LSX | Adams, Pike | 3 hr |
| Jul 8, 10:07 AM CDT | Areal Flood Advisory | LSX | Bond, Fayette, Montgomery | 3 hr |
| Jul 8, 4:59 PM CDT | Flash Flood Warning | LSX | Saint Clair | 5 hr |
Nearby
Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.